Need Response For Below Post

APA format 1 and half  3peer review reference 3 from Walden University Library
 
Heparin Induced Thrombocytopenia
When an individual has a platelet count less than 150,000 platelets/uL, he or she is considered to have thrombocytopenia. This condition can occur because of genetic predispositions or can be acquired. When thrombocytopenia is seen due to congenital origin, the underlying disease could be TAR syndrome, Wiskott Aldrich syndrome, or a gene mutation. Acquired thrombocytopenia is usually seen in relation to viral infections, mediation use, a nutrient deficiency, , renal failure, or radiation therapy, or cancer (Huether & McCance, 2017, p. 541).
Thrombocyopenia can be induced with the use of heparin. Furthermore, this condition is called heparin induced thrombocytopenia (HIT) syndrome. It occurs in result to an immune response to the use of heparin. It is less common when using unfractionated heparin, like Lovenox. The immune response causes IgG antibodies to react against the heparin-platelet factor, which leads to platelet activation. The increase in platelet factor 4 and thrombin production leads to an increase in platelet consumption. Platelet consumption results in low platelet counts which appear five to ten days later after heparin was administered (Huether & McCance, 2017, p. 541).
With HIT syndrome, the patient will experience venous and arterial clotting, while having low platelets levels. This problem is difficult to manage because the patient is clotting and has a risk for bleeding at the same time. Priority management of the patient’s condition is essential (Krzych, Nowacka, & Knapik, 2015).
Drug Therapy
After HIT syndrome has been identified, it is important to stop the use of heparin and look at other avenues of anticoagulant therapy. There is not a reversal medication to stop HIT from occurring. Managing the patient based on their clinical manifestations is the mainstay of treatment (Huether & McCance, 2017, p. 541).
Behavior
Patients with HIT syndrome typically need platelet replacement. Platelets are a blood component and require consent from the patient prior to them being given. Some individuals have religious beliefs, such as a Jehovah witness, in regards to receiving blood products and will refuse platelet therapy. This therapy is patient choice, but refusal of platelets can be detrimental to the patient. It is important to give all patients the option to receive therapy and discuss pros and cons of their decision. Promoting patient decision making is essential as we strive to maintain their autonomy (Edelen, 2014).
References
Edelen, A. (2014). Blood products and the Jehovah’s witness: An ethical concern. Kentucky
Nurse, 62(2), 4-5.
Huether, S. E., & McCance, K. L. (2017). Understanding  pathophysiology (6th ed.). St. Louis,
MO: Mosby.
Krzych, Ł. J., Nowacka, E., & Knapik, P. (2015). Heparin-induced thrombocytopenia.
Anaesthesiology Intensive Therapy, 47(1), 63-76. doi:10.5603/AIT.2015.0006
 
Do you need a similar assignment done for you from scratch? We have qualified writers to help you. We assure you an A+ quality paper that is free from plagiarism. Order now for an Amazing Discount!Use Discount Code “Newclient” for a 15% Discount!NB: We do not resell papers. Upon ordering, we do an original paper exclusively for you.

"Is this question part of your assignment? We Can Help!"

Essay Writing Service